MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. RIO¿ DRUG RECONSTITUTION TRANSFER DEVICE; SET, I.V. FLUID TRANSFER

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. RIO¿ DRUG RECONSTITUTION TRANSFER DEVICE; SET, I.V. FLUID TRANSFER
Catalog Number VB-20
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not been received.Without the returned device, a probable cause is unable to be determined.If the device is received a follow up report will be sent.
 
Event or Problem Description
The event occurred on an unspecified date and involved a rio¿ drug reconstitution transfer device where it was reported that the rio was having no fluid pathway.The picture provided showed it looked like the spike was solid.There was unknown patient involvement and unknown human harm reported.
 
Event or Problem Description
Additional information provided by the customer on december 21, 2023, stating the event occurred during compounding - while preparing to attach a vial to the device.There was no patient involvement and no human harm reported.
 
Additional Manufacturer Narrative
A single vb-20 rio drug reconstitution transfer device was returned with an occlusion confirmed in the fluid path typical of a broken core pin.The cavity was noted as 5d.The probable cause of the occlusion is typical of a broken core pin during molding.Device history was reviewed a non-conformance was identified which was potentially related to the product problem.

Brand Name
RIO¿ DRUG RECONSTITUTION TRANSFER DEVICE
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18358751
Report Number9617594-2023-01184
Device Sequence Number20860395
Product Code LHI
UDI-Device Identifier00887709120594
UDI-Public(01)00887709120594(17)280601(10)13678213
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVB-20
Device Lot Number13678213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer12/21/2023
02/05/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/19/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown